Pyrrolizidine alkaloid toxicosis and hepatic encephalopathy in horses in Easter Island, Chile

  • Jorge C. Lohse Universidad Viña del Mar
  • Enrique Paredes Universidad Austral de Chile
  • Carlos M. Gonzalez Universidad Andres Bello
  • Marc Koene Tierklinik Lüsche
  • Mahmoud Mageed Tierklinik Lüsche

Abstract

A group of horses died in Easter Island following anorexia, weight loss and neurological signs. Similar cases have occurred since the introduction of a plant containing pirrolizidine alkaloid to the island. This study describes the grazing behaviour of the horses and the potential correlation with the development of these horses clinical signs.
Published
May 11, 2018
How to Cite
LOHSE, Jorge C. et al. Pyrrolizidine alkaloid toxicosis and hepatic encephalopathy in horses in Easter Island, Chile. Austral Journal of Veterinary Sciences, [S.l.], v. 50, n. 2, p. 107-110, may 2018. ISSN 0719-8132. Available at: <http://australjvs.cl/index.php/amv/article/view/592>. Date accessed: 15 nov. 2018.
Section
Case Report